Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 348, NWS Jackson, MS

July 25, 2017Warren County, Mississippi; Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 25, 2017, 4:27 PM CDT for Warren County, Mississippi; Tensas Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2017, 4:27 PM CDT (21:27 UTC)
Expired
Jul 25, 2017, 5:15 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Tensas Parish, LA, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 806 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
806 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WUUS54 KJAN 252127
SVRJAN
LAC107-MSC149-252215-
/O.NEW.KJAN.SV.W.0348.170725T2127Z-170725T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
427 PM CDT TUE JUL 25 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northeastern Tensas Parish in northeastern Louisiana...
  Southwestern Warren County in west central Mississippi...

* Until 515 PM CDT

* At 427 PM CDT, a severe thunderstorm was located over Somerset, or
  15 miles south of Tallulah, moving southwest at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near...
  Somerset around 435 PM CDT. 
  Newellton around 500 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3223 9127 3221 9124 3225 9118 3225 9115
      3223 9112 3221 9112 3222 9110 3219 9104
      3218 9106 3216 9105 3205 9110 3208 9114
      3207 9116 3205 9116 3204 9111 3199 9116
      3213 9139
TIME...MOT...LOC 2127Z 034DEG 13KT 3218 9119 

HAIL...1.00IN
WIND...60MPH
 
$$

17
1 follow-up statement
205 
WWUS54 KJAN 252158
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
458 PM CDT TUE JUL 25 2017

MSC149-252207-
/O.CAN.KJAN.SV.W.0348.000000T0000Z-170725T2215Z/
Warren MS-
458 PM CDT TUE JUL 25 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WARREN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3223 9127 3221 9124 3224 9119 3225 9115
      3223 9112 3221 9112 3220 9116 3217 9117
      3214 9117 3212 9112 3213 9106 3205 9110
      3208 9114 3207 9116 3205 9116 3204 9111
      3199 9116 3213 9139
TIME...MOT...LOC 2157Z 033DEG 13KT 3210 9124 

$$

LAC107-252215-
/O.CON.KJAN.SV.W.0348.000000T0000Z-170725T2215Z/
Tensas LA-
458 PM CDT TUE JUL 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN TENSAS PARISH...

At 457 PM CDT, a severe thunderstorm was located over Newellton, or
21 miles south of Tallulah, moving southwest at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

this severe thunderstorm will remain over mainly rural areas of
northeastern Tensas Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3223 9127 3221 9124 3224 9119 3225 9115
      3223 9112 3221 9112 3220 9116 3217 9117
      3214 9117 3212 9112 3213 9106 3205 9110
      3208 9114 3207 9116 3205 9116 3204 9111
      3199 9116 3213 9139
TIME...MOT...LOC 2157Z 033DEG 13KT 3210 9124 

HAIL...1.00IN
WIND...60MPH
 
$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:15 PM CDT, 12 minutes earlier.

Area forecast discussion, Jul 25, 4:15 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
415 PM CDT Tue Jul 25 2017

.DISCUSSION...
Tonight and Wednesday:

An MCV is currently being observed on radar spinning east across
the Pine Belt region of Southeast Mississippi this afternoon. This
disturbance, along with other ingredients factored into the
recipe, was responsible for yet another round of torrential rains
which brought widespread flooding across portions of South Central
and Southeast Mississippi today. Unfortunately, this occurred
almost directly over some locations which experienced torrential
rains and flash flooding on Monday. Fortunately, activity is
gradually subsiding across these areas as the MCV continues its
eastward trek into Southwest Alabama. This trend is expected to
continue through the remainder of this afternoon and into this
evening.

Across the remainder of the CWA, the overall troughing across the
region, coupled with afternoon heating and a warm moist and unstable
airmass, is resulting in scattered storms developing across the
region.   This activity is essentially diurnally driven, and will
begin to dissipate across the CWA after sunset and daytime heating
begins to wane.  Overnight, while an isolated shower or storm can't
be ruled out, primarily across the eastern half of the CWA, things
will remain quiet as lows fall into the low and middle 70s.

Currently, a much more subdued forecast is shaping up for Wednesday.
As strong high pressure aloft begins to build back into the Lower
Mississippi River Valley, the better rain chances will be shunted to
the far eastern half of the CWA as the trough is finally pushed out
of the region.  However, this will result in increasing heat across
the forecast area as highs are expected to top out in the low and
middle 90s areawide.  This, in addition to dew points in the 70s,
will cause afternoon peak heat indices to climb up around the
century mark across much of the area. /19/

Wednesday night through next Tuesday morning:

The pattern will begin hot and humid with increasing heat stress
before a cold front brings increasing rain & storm chances &
drier air in the wake, which will lower temperatures and reduce
the heat stress issues by this weekend.

Overall a hot and humid pattern is in store Thursday as strong &
anomalous upper ridge will continue to amplify & the center of the
593-595DM 500mb upper ridge axis will continue to pivot east-
southeast towards the ArkLaTex. As the cold front stalled to our
northeast over the Appalachians propagates east along the
Appalachians to the Atlantic seaboard, heights will gradually
build into our western portions & help us dry out. Isentropic
subsidence and PWs gradually falling to around an inch and a half
or so will help suppress convection. With increasingly anomalous
low-mid level heights & low level boundary layer temperatures
(~20-21 deg C @ 850 mb) this will support efficient warming easily
into the mid 90s. Some locales in the Delta could reach into the
mid-upper 90s around the 96-97 degree range in the ArkLaMiss Delta
but there is potential areas in the east could still reach around
the 95 degree mark. This in addition to some decent soil moisture
from previous rainfall the past week & drier air, heat indices
should peak around the 105 degree mark, especially in the Delta
where they could get around the 105-107 degree range. Expanded the
graphic further east to mainly along and northwest of the Natchez
Trace corridor. There is some potential we could mix out
dewpoints somewhat into the lower 70s to maybe upper 60s, due the
drier low level air, which could limit the eastward extent of the
heat stress issues. But with recent rainfall & more saturated
soils, decided to expand the HWO/graphic for limited heat further
east. We will have to monitor for potential for heat advisory
potential as we get closer. Heat stress & heat related illnesses
will be possible. Make sure to drink plenty of water & stay cool!
Warm and muggy & above normal lows are expected into the overnight
hours, with some locales, especially in the ArkLaMiss Delta,
getting near the top 5 warmest low temperatures.

Overall a pattern change will be in store as the ridge weakens
its grip on us by Friday & into the weekend & builds back to the
west. Aloft a strong shortwave and surface low/cold front will be
propagating southeast from Canada through the Great Lakes and
into the northeast & potentially the northern Appalachians. This
helps an increasing stronger 300mb jet to strengthen and trough to
amplify to our northeast. This cold front will move down towards
our area by late Friday & Saturday. Moisture will quickly be on
the increase to around 2-2.25+ inch PWs (90-97th+ percentile) and
345-350K 850mb Theta E ahead of the front. More convection will be
in store beginning in the Highway 82 corridor by early Friday
morning before more widespread convection is possible areawide by
Friday afternoon. Heavy rainfall & locally heavy downpours are
possible but due to weak lapse rates/flow, not expecting much in
the way of more stronger, organized convection. Expect the rain &
storm chances to linger overnight into Saturday. Models are
faster to push the cold front through by around Saturday,
especially the GFS which is more amplified, but the Euro/Canadian
kept a slower push of drier air into the area. Kept scattered
convection chances around Saturday. Much drier air is progged to
filter in by later Saturday & through the late weekend. This will
help PWs fall to only around or less than an inch (<10th
percentile) & with dewpoints falling into the mid 60s, this will
help temperatures fall a few degrees below average, with highs
only reaching the mid-upper 80s and lows in the upper 60s. This
will bring much needed relief from recent heat.

By next week, the pattern becomes a little more uncertain on
bringing back in convection from the south-east as the pattern
becomes less amplified & a potential disturbance moves towards our
area from the east. Kept some PoPs chances in the Highway 45
corridor Monday & along & east of I-55 Tuesday as moisture will
only be on a slow increase. /DC/

&&

.AVIATION...
18Z TAF discussion:
Due to varying ceilings and ongoing convection across the area, a
mix of flight categories ranging from VFR to IFR are currently
being observed at TAF sites across the area this afternoon. This
trend will continue through the remainder of the afternoon, and
perhaps into this evening as convection could linger, especially
across Southeast Mississippi at KHBG. Overnight, most locales will
improve to VFR categories, but some developing low stratus and/or
patchy fog toward day break Wednesday, could reduce some sites to
MVFR/IFR categories. These will again improve throughout the
Wednesday morning hours. Frequent lightning and torrential
rainfall is expected with storms across the area today,
especially along and south of the Interstate 20 corridor. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  94  73  95 /  19  10   5   9
Meridian      72  93  75  96 /  26  16  11  17
Vicksburg     72  95  72  96 /  16   6   3   5
Hattiesburg   73  93  75  95 /  41  20  12  19
Natchez       72  93  72  94 /  18   7   3   6
Greenville    73  96  74  96 /  14   4   3   4
Greenwood     72  95  74  95 /  16   5   3   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

19/DC
Hazardous weather outlook, Jul 25, 2:48 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
248 PM CDT Tue Jul 25 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>054-056>061-
261100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
248 PM CDT Tue Jul 25 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Wednesday...

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday...

Heat stress concerns will trend upwards again Thursday into
Friday, especially along and west of the Interstate 55 corridor.
Heat advisories may eventually be needed, particularly in portions
of the Arklamiss Delta.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

MSZ055-062>066-072>074-261100-
Simpson-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-
Lamar-Forrest-
248 PM CDT Tue Jul 25 2017

This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Tonight and Wednesday...

FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon

The threat for showers and storms producing torrential rainfall
will persist through the rest of this afternoon. Locally higher
rainfall amounts in a short period of time can lead to flash
flooding, especially in areas that saw heavy rain on Monday.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday...

Heat stress concerns will trend upwards again Thursday into
Friday, especially along and west of the Interstate 55 corridor.
Heat advisories may eventually be needed, particularly in portions
of the Arklamiss Delta.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

19

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Tropical page...
   www.weather.gov/jan/tropical
National Hurricane Center Home Page...
   www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jul 25, 3:04 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
304 PM CDT TUE JUL 25 2017

MSZ042-252030-
Yazoo MS-
304 PM CDT TUE JUL 25 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YAZOO COUNTY UNTIL 330
PM CDT...

At 304 PM CDT, Meteorologists were tracking a strong thunderstorm
over Benton, or 7 miles southeast of Yazoo City, moving southwest at
15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Myrleville around 320 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3284 9011 3268 9018 3266 9022 3267 9023
      3266 9026 3282 9051 3293 9030
TIME...MOT...LOC 2004Z 035DEG 15KT 3281 9029

17
Special weather statement, Jul 25, 3:15 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
315 PM CDT TUE JUL 25 2017

MSZ027-252045-
Carroll MS-
315 PM CDT TUE JUL 25 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CARROLL COUNTY
UNTIL 345 PM CDT...

At 315 PM CDT, Meteorologists were tracking a strong thunderstorm
over Coila, or near Black Hawk, moving southwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Black Hawk and Seven Pines around 340 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3352 8999 3342 8980 3325 8986 3335 9013
TIME...MOT...LOC 2015Z 036DEG 12KT 3339 8996

17
Special weather statement, Jul 25, 3:31 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
331 PM CDT TUE JUL 25 2017

LAZ016-MSZ047-252100-
Madison LA-Warren MS-
331 PM CDT TUE JUL 25 2017

...A STRONG THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT
NORTHEASTERN MADISON PARISH IN NORTHEASTERN LOUISIANA AND WEST
CENTRAL WARREN COUNTIES UNTIL 400 PM CDT...

At 330 PM CDT, Meteorologists were tracking a strong thunderstorm
over Mansford, or near Tallulah, moving southwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding.

This strong thunderstorm will be near...
  Tallulah around 355 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3254 9116 3254 9113 3255 9112 3246 9097
      3232 9104 3243 9126
TIME...MOT...LOC 2030Z 036DEG 12KT 3245 9111

17
Special weather statement, Jul 25, 3:56 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
356 PM CDT TUE JUL 25 2017

LAZ016-252130-
Madison LA-
356 PM CDT TUE JUL 25 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON PARISH UNTIL 430
PM CDT...

At 355 PM CDT, Meteorologists were tracking a strong thunderstorm
near Tallulah, moving southwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of central Madison
Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3248 9131 3237 9117 3223 9123 3235 9145
TIME...MOT...LOC 2055Z 036DEG 12KT 3238 9127

17
Special weather statement, Jul 25, 4:02 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
402 PM CDT TUE JUL 25 2017

MSZ043-252130-
Madison MS-
402 PM CDT TUE JUL 25 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON COUNTY
UNTIL 430 PM CDT...

At 402 PM CDT, Meteorologists were tracking a strong thunderstorm
near Annandale, or 9 miles west of Canton, moving southeast at 15
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Annandale around 420 PM CDT.
  Canton around 430 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3266 9003 3242 9024 3249 9024 3249 9029
      3259 9034 3267 9023 3266 9022 3268 9018
      3269 9015 3269 9014 3270 9013
TIME...MOT...LOC 2102Z 312DEG 12KT 3259 9019

17
Special weather statement, Jul 25, 4:25 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
425 PM CDT TUE JUL 25 2017

LAZ025-MSZ047-252200-
Tensas LA-Warren MS-
425 PM CDT TUE JUL 25 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS PARISH IN
NORTHEASTERN LOUISIANA AND SOUTHWESTERN WARREN COUNTIES UNTIL 500 PM
CDT...

At 425 PM CDT, Meteorologists were tracking a strong thunderstorm
near Somerset, or 15 miles south of Tallulah, moving southwest at 15
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Somerset around 435 PM CDT.
  Newellton around 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3223 9127 3221 9124 3223 9122 3225 9118
      3225 9115 3223 9112 3221 9112 3222 9110
      3219 9104 3218 9105 3218 9106 3216 9105
      3205 9110 3208 9114 3207 9116 3205 9116
      3204 9111 3200 9113 3215 9137
TIME...MOT...LOC 2125Z 034DEG 13KT 3219 9118

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:34 PM CDTSpecial Weather StatementJANLowndes26 min
Jul 25, 7:12 AM CDTFlash Flood WarningJANCopiah, Lincoln3 hr
Jul 25, 10:16 AM CDTAreal Flood WarningJANLincoln3 hr
Jul 25, 10:49 AM CDTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence, Simpson3 hr
Jul 25, 10:52 AM CDTFlash Flood WarningJANFranklin, Lincoln3 hr
Jul 25, 12:37 PM CDTFlash Flood Warning EmergencyJANLawrence3 hr
Jul 25, 1:11 PM CDTAreal Flood WarningJANFranklin, Lincoln12 hr
Jul 25, 1:18 PM CDTFlash Flood WarningJANJefferson Davis, Lawrence3 hr
Jul 25, 1:23 PM CDTSpecial Weather StatementJANHumphreys52 min
Jul 25, 1:44 PM CDTFlash Flood WarningJANCopiah, Jefferson Davis, Simpson2 hr
Jul 25, 2:18 PM CDTSpecial Weather StatementJANSharkey27 min
Jul 25, 2:32 PM CDTSpecial Weather StatementJANYazoo28 min
Jul 25, 2:52 PM CDTSpecial Weather StatementJANWarren23 min
Jul 25, 3:04 PM CDTSpecial Weather StatementJANYazoo26 min
Jul 25, 3:15 PM CDTSpecial Weather StatementJANCarroll30 min
Jul 25, 3:25 PM CDTAreal Flood WarningJANCopiah, Jefferson Davis, Lawrence, Simpson12 hr
Jul 25, 4:02 PM CDTSpecial Weather StatementJANMadison28 min
Jul 25, 4:31 PM CDTSpecial Weather StatementJANNeshoba29 min
Jul 25, 4:34 PM CDTSpecial Weather StatementJANClaiborne26 min
Jul 25, 4:52 PM CDTSevere Thunderstorm WarningJANClaiborne37 min
Jul 25, 5:08 PM CDTSpecial Weather StatementJANBolivar37 min
Jul 25, 5:31 PM CDTSpecial Weather StatementJANJefferson29 min
Jul 25, 6:02 PM CDTSpecial Weather StatementJANWashington28 min
Jul 25, 3:31 PM CDTSpecial Weather StatementJANMadison29 min
Jul 25, 3:56 PM CDTSpecial Weather StatementJANMadison34 min
Jul 25, 4:25 PM CDTSpecial Weather StatementJANTensas35 min
Jul 25, 5:18 PM CDTSpecial Weather StatementJANTensas27 min
Jul 25, 5:57 PM CDTSpecial Weather StatementJANWest Carroll33 min
Jul 25, 6:24 PM CDTFlash Flood WarningJANMorehouse, West Carroll3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.